PDA

View Full Version : Now I have PE to boot...



JohnnyBGood
10-05-2008, 07:02 PM
Well hello all... It's been a while..

Since before I joined this forum, I have been experiencing consistent downward spiral with my Lupus...

Well this past week, it all came to a not-so-fun culmination. As I had explained in other threads, I was experiencing much joint pains and some facial rash. I have also had increased fatigue and loss of energy. The last thing to happen, was some chest pains... I decided it was time to go to the hospital emergency to see what's going on...

After several hours in a "holding cell" and an chest x-ray and CT scan... I was diagnosed with having pneumonia and pulmonary embolism (blood clots in the lung)... This definitely scared me... you see... my younger sister died suddenly at age 28 of pulmonary embolism. The clot land smack in between her lungs... and killed her instantly.... They admitted me right away.

I am lucky, that my clots are found on the left lung only (although they say one looks like it has been there a while).

Now they got me on Warfarin and I have to take INR tests often to control the dosage.

I had also a bad allergic reaction to Avelox (antibiotic) in the hospital as I ended up with a throat that was closing up on me and I suddenly found it very difficult to breathe. I thought it was surely the end that my sister saw. I have never been so scared in my life. The sad thing was, the nurses just stood there and watched.. without much help. They finally got ICU nurses to come up and get me on steroid and benelyn IV once I finally started breathing on my own again.

Man, it was scary.

Well now I am at home and feeling a little relieved... I am on the Warfarin and back on Prednisone (since they tell me my Lupus is active.. no kidding)...... both yukky drugs :(

Just thought I'd share my experience with you all... Thanks for listening.

Saysusie
10-06-2008, 12:54 AM
Hi Johnny;
I'm so sorry to hear that you've been through so much. I can truly understand your fear about the blood clots. My daughter died suddenly in 1999. We refused to allow an autopsy, but her doctors believed that a blood clot went straight to her heart. So, I can truly understand your fear and I can feel your grief at the sudden loss of your sister.
I'm glad that you are doing better and I do hope that the Wafarin and Prednisone bring you some stabilization.

Welcome back to our family!
Peace and Blessings
Saysusie

cheryl_v
10-06-2008, 08:03 AM
Sorry Johnny for your experience. Can't believe the nurse just stood there, wow. Hope everything stays under control and you get better.

sits_inthe_corner
10-06-2008, 08:45 AM
Hugs Johnny,

I'm relieved to hear you were able to get the ICU nurse. Saddens me to hear of your sister. I often think of my mother and what she went through.

My husband had a heart attack over 2 yrs ago and was placed on Warfarin for about 6 months. He had a blood clot in the chamber of his heart. He's doing fine now, and is off the Warfarin.

Stay away from sharp spinny things. Hubby knicked himself shaving and it took most of the day for the cut to clot. As much as I know the Warfarin was doing it's job, I was still very grateful when the doctor said he could stop taking it.

I hope you feel better and better with each passing day.

Oluwa
10-06-2008, 02:21 PM
Hi Johnny...

Hugs..so much happening, I am sorry you are going through all this. I am thankful you went to the ER when you had...and sad to know you had lost a sister to this. I can only imagine what it would be like to lose a sibling.

I am happy you are now receiving the right care....and you no longer feel scared. The unknown, the imaginable all so scary...

I am happy you are here with us, today....keep well, Johnny.

Hugs,
Love,
Oluwa

DrinkofWtr
10-06-2008, 03:45 PM
Dear JohnnyBGood:

I am very sorry to hear of your bout with pneumonia and blood clots in the lungs. So glad you got to the hospital. When I was 19 I had a blood clot in my left leg from the birth control pill. It was quite an ordeal. It took me a long time to recover, about a year. The leg ached terribly for some time after the clot was dissolved. I was on warfarin.

My Dad though experienced a clot that went throught the heart and lodged in the lung. He was fortunate that it was a small one. He recovered fully. Both my Dad and I have lupus. For some reason, I don't know why, a lot of people with lupus end up with blood clots at some time in their life. There must be a connection between the lupus and blood clots. There are people on this website that know a lot more about this than me. I just thought I would share my experience with you and my fellow lupus suffers. Dad has had pneumonia several times over his lifetime. He is now 88. The lupus for some reason always affects his lungs.

JohnnyBGood
10-06-2008, 07:13 PM
Thank you all for your kind words and your stories...

Saysusie, I am sorry for your loss too... I will never forget the day my parents called me to tell me about what had happened to my sister. I saw the sorrow in them so deep. I truly thought I was feeling what she must have been feeling that fateful day (just 5 days before Christmas, in 2000). I can only imagine what they must have been feeling knowing that I was going through a very similar situation.

I was told not to be surprised if I am on the Warfarin for the rest of life, due to the fact that this may be hereditary and compounded with the tendency of Lupus to cause clotting. Yes, DrinkofWtr, I was told in the hospital that blood clots are more likely when you have lupus.

The thing I am not so clear about is this... does anyone know if the Warfarin is supposed to clear the existing clots or is only to prevent further clots? I am sure the doctor told me it should clear them within 6 months..but I have been reading on the internet that it does not clear them and that it only prevents future ones from forming.

sits_inthe_corner
10-07-2008, 01:28 AM
Hi Johnny,

When my husband was put on Warfarin he had eco cardiograms frequently to look at the clot in his heart. He was told it would either fade off or cement it's self to the wall of the chamber.

It cemented it's self to the chamber. But it is in a good location and the doctors are not concerned about it.

Where yours involve you lungs, I'm not sure if the same is true. Warfarin thins the blood, so it should help to keep clots from forming or from getting very big.

You will have to be very careful with what types of medications you use for colds and headaches. But I'm sure your doctor would have already told you this.

KathyW1958
10-07-2008, 05:20 AM
Hi Johnny
I am sorry to hear that this is happening to you. I hope that the Warfarin helps a lot and that this never happens again. I have sister that had a problem with clots, but I don't know that much about it. I have Lupus, but have not had this problem. I will keep you in my prayers.

Hugs,
Kathy